Back to Ask the Diabetes Team Ask the Diabetes Team

From Cairo, Egypt:

My eight year old son was diagnosed with type 1 diabetes six months ago, and his doctor here advised that he must take vaccine for influenza and hepatitis A. What's your opinion? Is it safe for a child with diabetes to take such vaccines? Will they affect his immune system?


The issue of vaccinations and typeá1 diabetes has been raised only in terms of causing diabetes in people at risk, but is unfounded. Nobody has ever argued about a possible adverse effect of vaccines on the immune system in subjects already affected by diabetes. We do advise our patients with type 1 diabetes to take vaccines according to usual schedules.


Original posting 14 Oct 2001
Posted to Other Medications


  Back to Ask the Diabetes Team Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.